Thunderstorm Wind, Crook
- When
- June 12, 7:26 PM MST
- Where
- Crook County, 3 mi S of Moorcroft
- Measured
- 52 kt (60 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.217, -104.950
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jun 12, 1:45 PM MST, 5 hours 41 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 245 PM MDT TUE JUN 12 2001 SEVERE WEATHER HAS BEEN FIRING ACROSS WESTERN PORTIONS OF CWA. NUMEROUS SVR AND TOR ALREADY POSTED. UPPER LEVEL LOW CENTERED OVER WA WITH STRONG JET MAX AND UPPER DIVERGENCE RACING NEWD ACROSS CNTRL ROCKIES. DEVELOPING SURFACE LOW OVER ERN WY/CO WITH ASSOCD WARM FRONT LYING EWD ACROSS CNTRL NE. LASTEST MESO ANALYSIS INDICATES WARM FRONTOGENESIS OVER EXTREME SWRN SD...WHERE SUN HAS WARMED TEMPS TO NEAR 80 AT PINE RIDGE WITH DEWPOINTS RISING INTO THE 60S. APPROACHING JET MAX AND DIVERGENCE WILL OVERRUN WARM FRONTAL BOUNDARY INTO INCREASINGLY UNSTABLE AIR MASS WITH HIGH SRH VALUES ACROSS CWA...WHERE TORNADIC TSTMS LIKELY TO CONTINUE DEVELOPING INTO THIS EVENING. SURFACE LOW MOVES NE AND FURTHER AWAY FROM CWA LATER TONIGHT AND WEDNESDAY...WITH NW SFC FLOW AND INCREASING STABILITY DEVELOPING ACROSS AREA. MODELS TEND TO DRY SLOT AREA ON WED WITH LOWER RH VALUES AND QPF. HOWEVER...CANNOT RULE OUT PCPN WITH COLD UPPER LOW HANGING WEST OF AREA...AND NW FLOW PROVIDING UPSLOPE FLOW OVER NRN BLACK HILLS. THICKNESS VALUES AOB 550 DAM COULD PROVIDE FOR SOME SNOW AT HIGHER ELEVATIONS. UPPER LOW FINALLY PULLS EAST OF AREA ON THU FOR DRYING CONDITIONS. .EXTENDED...SHORT WAVE TROUGH RACING ACROSS SOUTHERN CANADA ON FRI MIGHT PROVIDE ENOUGH LIFT FOR A FEW SHOWERS NORTHERN ZONES...OTHERWISE DRY AND WARMER CONDITIONS APPEAR IN ORDER THROUGH SAT. WILL MENTION A CHANCE OF SHOWERS/TSTMS SUN-TUE AS FAIRLY ZONAL FLOW DEVELOPS ACROSS REGION. .UNR...TORNADO WATCH NERN WY AND WRN SD UNTIL 800 PM MDT. JOHNSO,N
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
345 PM MDT TUE JUN 12 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0142 PM 14 SE GILLETTE WY WIND DAMAGE
06/12/01 CAMPBELL NUMEROUS POWER LINES
DOWN. . REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0150 PM 30 SE GILLETTE WY WIND DAMAGE
06/12/01 CAMPBELL ROOF DAMAGED ON
BUILDING. . REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0250 PM ROCHELLE WY TORNADO
06/12/01 WESTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0256 PM 13 SW UPTON WY TORNADO
06/12/01 WESTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0315 PM 15 W OSAGE WY .75 INCH HAIL
06/12/01 WESTON REPORTED BY COOPERATIVE
OBSERVER.
0316 PM CLARETON WY TORNADO
06/12/01 WESTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0316 PM CLARETON WY 1 INCH HAIL
06/12/01 WESTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0320 PM 4 SE CLARETON WY TORNADO
06/12/01 WESTON X REPORTED BY STORM
SPOTTER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
431 PM MDT TUE JUN 12 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/RE------------ Atmospheric Sensor Data -----------------------------
-- Temp -- RH -- Precipitation -- -VIS- ------ Wind -------
Air Dew Type Rate Accum Dir Speed Gust
(F) (F) (%) (in/hr) (in) (mi) (mph) (mph)
~ 65 63 93 Y E 13 16
-------------------------- Surface Sensor Data --------------------------------
---------- Sensor ----- ----Temperatures---- ---------- Condition -----------
# Location Surface Subsfc FP Status C% CF Ice Depth
(F) (F) (F) (%) (%) (in)
~ 21 East Bound HW18 91 Dry
~ 22 Sub-Surface Temp 17 75
10) Ludlow Last report: 15:58 06/12/01
------------------------- Atmospheric Sensor Data -----------------------------
-- Temp -- RH -- Precipitation -- -VIS- ------ Wind -------
Air Dew Type Rate Accum Dir Speed Gust
(F) (F) (%) (in/hr) (in) (mi) (mph) (mph)
~ 59 52 78 N NE 6 7
-------------------------- Surface Sensor Data --------------------------------
---------- Sensor ----- ----Temperatures---- ---------- Condition -----------
# Location Surface Subsfc FP Status C% CF Ice Depth
(F) (F) (F) (%) (%) (in)
~ 23 North Bound US85 .
~ 24 Sub-Surface Temp 17
11) Lemmon Last report: 15:46 06/12/01
------------------------- Atmospheric Sensor Data -----------------------------
-- Temp -- RH -- Precipitation -- -VIS- ------ Wind -------
Air Dew Type Rate Accum Dir Speed Gust
(F) (F) (%) (in/hr) (in) (mi) (mph) (mph)
~ 67 45 45 Y E 15 21
-------------------------- Surface Sensor Data --------------------------------
---------- Sensor ----- ----Temperatures---- ---------- Condition -----------
# Location Surface Subsfc FP Status C% CF Ice Depth
(F) (F) (F) (%) (%) (in)
~ 25 EASTBOUND LANE * 80 K Dry
~ 26 SubprobePRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
433 PM MDT TUE JUN 12 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1035 AM 8 S DEADWOOD SD .75 INCH HAIL
06/12/01 LAWRENCE REPORTED BY STORM
SPOTTER.
1045 AM 4 S DEADWOOD SD .75 INCH HAIL
06/12/01 LAWRENCE REPORTED BY PUBLIC.
0140 PM 13 S GILLETTE WY 1.75 INCH HAIL
06/12/01 CAMPBELL REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0140 PM 10 S GILLETTE WY TORNADO
06/12/01 CAMPBELL REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0339 PM 30 W NEWCASTLE WY TORNADO
06/12/01 WESTON TIPPED OVER SECONDARY
RESIDENCE. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0351 PM UPTON WY 1.75 INCH HAIL
06/12/01 WESTON TRAILER HOUSE
DESTROYED. REPORTED BY
EMERGENCY MANAGEMENT.
0422 PM NEWCASTLE WY 1 INCH HAIL
06/12/01 WESTON REPORTED BY STORM
SPOTTER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
606 PM MDT TUE JUN 12 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0235 PM 5 N OSAGE WY 1 INCH HAIL
06/12/01 WESTON REPORTED BY STORM
SPOTTER.
0300 PM 7 SE CLARETON WY TORNADO
06/12/01 WESTON TRAILER BLOWN OVER.
BARN ROOF AND
OUTBUILDINGS DAMAGED.
WINDOWS IN HOUSE
BROKEN. REPORTED BY
STORM SPOTTER.
0445 PM 10 W EDGEMONT SD TORNADO
06/12/01 FALL RIVER FUNNEL CLOUD. REPORTED
BY OFF-DUTY NWS EMPLOYEE.
0447 PM 7 SE CLARETON WY 1.5 INCH HAIL
06/12/01 WESTON REPORTED BY STORM
SPOTTER.
0450 PM 15 SW PROVO SD TORNADO
06/12/01 FALL RIVER TORNADO AND QUARTER
SIZE HAIL. REPORTED BY
STORM SPOTTER.
0505 PM 10 S PROVO SD TORNADO
06/12/01 FALL RIVER REPORTED BY OFF-DUTY
NWS EMPLOYEE.
0534 PM PIEDMONT SD .75 INCH HAIL
06/12/01 MEADE REPORTED BY STORM
SPOTTER.
0536 PM NEWCASTLE WY .75 INCH HAIL
06/12/01 WESTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.SDZ001-012-013-024>031-041-WYZ054>058-130200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RAPID CITY SD 706 PM MDT TUE JUN 12 2001 ...THE TORNADO WATCH FOR WESTERN SOUTH DAKOTA AND NORTHEAST WYOMING HAS BEEN CANCELLED... THUNDERSTORMS WITH TORNADOES ARE NO LONGER EXPECTED ACROSS NORTHEAST WYOMING AND WESTERN SOUTH DAKOTA...THEREFORE THE TORNADO WATCH HAS BEEN CANCELLED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
752 PM MDT TUE JUN 12 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0309 PM CLARETON WY 1 INCH HAIL
06/12/01 WESTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0442 PM 17 S NEWCASTLE WY .75 INCH HAIL
06/12/01 WESTON
0605 PM 15 E ARDMORE SD TORNADO
06/12/01 FALL RIVER REPORTED BY OFF-DUTY
NWS EMPLOYEE.
0615 PM OELRICHS SD 2.5 INCH HAIL
06/12/01 FALL RIVER REPORTED BY STORM
SPOTTER.
0630 PM 3 S OELRICHS SD 4.5 INCH HAIL
06/12/01 FALL RIVER REPORTED BY STORM
SPOTTER.
0644 PM 13 W OGLALA SD 1 INCH HAIL
06/12/01 SHANNON 60 MPH WIND GUST.
REPORTED BY STORM
SPOTTER.
0710 PM SLIM BUTTE SD TORNADO
06/12/01 SHANNON REPORTED BY PUBLIC.
0745 PM PINE RIDGE SD 1.75 INCH HAIL
06/12/01 SHANNON REPORTED BY LAW
ENFORCEMENT OFFICIAL.The Rapid City radar (KUDX), 169 km away, was scanning. The volume nearest the first event began at 02:26 UTC.
2 thunderstorm wind. Local standard time, as filed.
Several small trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2001Every state in 2001This day in weather historyWarnings in Wyoming, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5254166, 5254167.